MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW 4.0X18; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW 4.0X18; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 1020-40-118
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional product code: kwp.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for posterior spinal fusion surgery.During the surgery, upon insertion of symphony screw on patient¿s left at c5, the screw shank broke off just below the screw head.The screw shank was flush with the bone, so retrieval was not attempted.There was a surgical delay of five (5) minutes.Fragments were generated.The screw shank was broken flush with the top of the lateral mass making removal difficult without removing too much bone around it.There were no patient consequences.The procedure was successfully completed.Concomitant device reported: unknown insertion instrument (part# unknown, lot# unknown, quantity unknown).This complaint involves one (1) device.This report is for (1) unk ¿ plates.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h4 - device manufacture date.H6 - codes updated to imdrf codes.Device history lot - the dhr of product code: 102040118.Lot : 235714.Was electronically reviewed and no non-conformances.Were observed during the manufacturing process.The product was released on: 14.03.2019 qty: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- the complaint was confirmed as the device was broken.However, the embedded device allegation was not confirmed as there were no photos or x-rays provided.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces during its use.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot :the dhr of product code: 102040118, lot: 235714.Was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 14.03.2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0 PLY SCRW 4.0X18
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11922786
Report Number1526439-2021-01088
Device Sequence Number3215466
Product Code NKG
UDI-Device Identifier10705034512266
UDI-Public10705034512266
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K181949
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1020-40-118
Device Catalogue Number102040118
Device Lot Number235714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer06/30/2021
07/22/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/30/2021
07/23/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INSERTION INSTRUMENTS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR